MAUDE Adverse Event Report: MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,

MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Model Number EUP2520X
Medical Device Problem Codes Deflation Problem (1149); Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
An attempt was made to use one euphora coronary balloon catheter to treat a moderately tortuous, moderately calcified lesion with 70% stenosis in the mid left anterior descending (lad) artery.The device was inspected with no issues.Negative prep was performed with no issues.The lesion was pre-dilated.The device did not pass through a previously deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used.It was reported that balloon deflation difficulties occurred, and the device would not deflate at the lesion site with the indeflator.The deflation issues occurred following the first inflation.An attempt was made to deflate the balloon with a 20cc syringe without success.The balloon was able to be pulled back without any issue due to the undersize of the balloon and vessel.The entire system was pulled out, including the launcher guide catheter.The patient is alive with no further injury.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: it was not difficult to remove the protective sheath or packaging stylette.A concentration of contrast/saline was used.Difficulties were not noted during inflation of the device.The device was not moved or repositioned while inflated.There was no complaint against the launcher guide catheter used.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: the device was returned for analysis.The device returned inserted in a launcher guide catheter and could not be removed from the guide catheter due to the balloon being still inflated.A kink was evident on the hypo-tube.The device was pushed past the distal tip of the guide catheter.On inspection it was noted the device had folded over on itself while attempted withdrawal from the guide catheter.When the device was unfolded, necking was evident to the proximal balloon bond.Deflation testing could not be carried out due to the condition of the proximal balloon bond.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19837533
Report Number9612164-2024-03434
Device Sequence Number6648629
Product Code LOX
UDI-Device Identifier00643169560031
UDI-Public00643169560031
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K143480
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2026
Device Model NumberEUP2520X
Device Catalogue NumberEUP2520X
Device Lot Number228388218
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2024
Supplement Date Received by Manufacturer07/29/2024
08/13/2024
Initial Report FDA Received Date07/26/2024
Supplement Report FDA Received Date08/08/2024
08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR
Patient SexFemale